Page 3 of Minocycline Oral Antibiotic reviews
Read or post reviews on thousands of acne products & treatments.
Minocycline Product Pictured:
50 mg, 75 mg, or 100 mg of Minocycline.
Magnesium stearate and starch (corn), D&C Red No. 28, D&C Yellow No. 10, gelatin, silicon dioxide, sodium lauryl sulfate and titanium dioxide.
The 100 mg capsule shell also contains black iron oxide.
Items marked with orange can be irritating and over-drying, especially to acne-prone skin.
The list of ingredients above is provided for informational purposes only. Always check the actual product label in your possession for the most accurate ingredient information due to product changes or upgrades that may not yet be reflected on our web site.
Where to buy
Acne.org is not associated with this product. All proceeds from links go to charity.
[The prices listed above may change at any time and in some cases do not include shipping.]
Took this for around 8 months and completely cleared my skin, but like most things, it doesn't last forever. I didn't want to be on antibiotics any longer than this so came off them and the acne eventually returned. Once the acne got bad again I went back on these for another 6 months, and acne once again cleared but came back when I stopped taking them. These will not cure your acne but will help to treat it.
Minocycline worked well for my cystic acne, but it's not a good long term solution. I DO recommend it because it does help you get your acne under control while you're waiting on your topicals to start doing their job- but don't expect to take this for more than a 3-6 month cycle. I can't imagine it's very healthy to take longer than a short time period plus eventually it will lose its ability to work as well once your body adapts.
This was the first Rx my derm started me on. It worked for the first couple years I was taking it, but after about about year 3 it was no longer effective for me. The previous reviews are right. Although you can get good results with this Rx, it comes at a cost. Taking antibiotics over a long period of time can wreak havoc on your body all the way from your immune system to your respiratory system. This webMD article does a nice job of summarizing.
Hope this helps!
I am 20 years old and started experiencing mild to severe cystic acne about a year ago. I've had cases where my blemishes have been the size of a nickel. My acne irritated my skin so much and I am now left with a lot of scarring. I have used many over the counter products, including Murad. I have spent hours researching the internet for remedies hoping for a solution. I finally decided to go to the dermatologist. Best choice I have made towards improving my skin. My doctor prescribed me with 100 mg two times a day with two other prescribed applicants. I truly believe acne needs to be cured from the inside out, along with a healthy diet and good exercise. I've only been on this medication for 2 weeks and I have seen such a dramatic difference. I am finally starting to gain my confidence, I am so excited to see what my complete outcome will be.
This medicine works to a certain extent however, throughout the day I would be extremely nauseous and suffered intolerable acid reflux and had to use the toilet to gag on numerous occasions.
Okay I am a 16 year old boy male who suffers from mild to severe hormonal acne. My face is horrible I have a lot of discoloration on my skin and i have acne scars as well. I have tried many products and I have spent thousands of dollars on my face. Nothing had worked. My face is immune to all the products I have tried so far. So one day i decided to go see a dermatologist. I have never been on an oral antibiotic before. So my dermatologist prescribed me an oral antibiotic since I have hormonal acne and topical medication weren't working at all. They were just making my face worst. I was prescribed minocycline. I took two pills a day and they were 100mg each. I took this pill for four months along with a topical cream witch was Tretinoin cream. Minocyclin did help my acne but it didn't cure it. My acne became much more smaller and I didn't get as many break outs. After I finished my last batch of minocycline all my acne came back and I started breaking out a lot. What you have to understand is antibiotics aren't going to cure your acne. Antibiotics are just a "temporary fix" for your acne its not going to permanently get rid of your acne. Plus they come with side effects. I experienced tiredness and i was fatigue as well. I would recommenced avoiding antibiotics.
I was on Mino for 100mg/day for approximately 2 years. For the first year however, I wasn't very consistent with taking my dosage, so I would take it once every week or so. I took it everyday in my senior year and this drug has done wonders for my skin during that year. I would rarely get a breakout, and if I did, it was only 2-3 very big spots (mainly around my menstrual cycle or when I was stressed out), but overall, this was a lifesaver for me. I stopped responding to it a year ago and was prescribed Doxycycline.
Minocycline was the first oral antibiotic I had ever been prescribed with, which is why I think I responded great to it, especially compared to Doxy. However, with every antibiotic, comes the unfortunate and consequent immunity of it, which is what caused my acne to come back again.
I never had any bad side effects whilst being on Mino, but I can definitely say that once I stopped responding to this antibiotic, my face was worse than ever. I started getting cystic acne and very persistent acne, which is why I was switched over to Doxy. But my body has build up such a resistance to the cycline family antibiotics that Doxy only worked 1.5-2 months for me before my acne came back again.
I'd say antibiotics work best on mild acne. It may also work for moderate acne (which is what I had), but honestly, after being on Mino and Doxy, I am now suffering with moderate-severe acne just because of the immunity of the antibiotics I have taken.
This worked wonders for my skin for the longest amount of time. The reviews are /really/ mixed on here, but I was able to clear most of my skin with it. After being on it for 6 months, I was taken off of it because my dermatologist thought it was concerning that I was on it for that long. As soon as I stopped taking it, my skin was uncontrollable. I did have an increased dose. I don't have them anymore, so I don't remember it, but I went as high up as they would give me lol.
I am a teen and one of the things I have been struggling with for many years is acne. I tried Proactiv, which helped for a few months and then it seemed had no affect at all, so I went to my doctor. She presricbed me Minocycline 100mg/ once a day and Retin-A. I have, and I know this is bad, been using Mino for almost two years now (I stopped once and in a few weeks my acne came right back, worse than before and showed no sign of leaving, so my doctor represcribed Mino 100mg/once per day and a stronger Retin-A solution). I have found that the Mino helped slightly with the few spots of acne I had on my back and chest, but has not done anything significant of noting on my face... Which is where most of my acne resides, so I'm planning on stopping my taking of Mino. I also found that taking Mino in the morning gave me an upset stomach, so I take it at night now. I have found also that the Retin-A was only drying my skin out, so I switched back to Proactiv and that is what is keeping my skin under control right now. I think for certain people this antibiotic can work, but for me it barely had an affect.
I used this consistently for about 3-4 months, but my doctor took me off of it because you're not supposed to be on an antibiotic for all that long. I had severe breakouts around my jaw and chin and they were cleared up within a month or two. My Hyperpigmentation then took about 2 months to go away and I still have reddish tint/patch coloration which I know will also go away. Just remember to take it regularly and not to skip dosages. AND PLEASE get it from a real doctor and don't just order it off the internet.